MAUDE Adverse Event Report: ARTHREX, INC. SWIVELOCK, SP BC KL 4.75MM; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. SWIVELOCK, SP BC KL 4.75MM; NON-DEGRADABLE FIXATN FASTENER
Model Number SWIVELOCK, SP BC KL 4.75MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via email that an ar-2324kbcsp biocomposite swivelock sp eyelet broke.When the surgeon was going to mallet in the anchor, the eyelet kept loosening up.After resetting the eyelet, the surgeon tried to punch a hole with the silver tap just to break the cortices, but when malleting the anchor in again, the eyelet snapped off.The broken fragment was removed.This was discovered during an rcr procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the implant.

Brand Name
SWIVELOCK, SP BC KL 4.75MM
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20180084
Report Number1220246-2024-07480
Device Sequence Number8931265
Product Code MAI
UDI-Device Identifier00888867384538
UDI-Public00888867384538
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K222263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSWIVELOCK, SP BC KL 4.75MM
Device Catalogue NumberAR-2324KBCSP
Device Lot Number15242775
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown